Home         Forums  

Go Back   Marrowforums > Bone Marrow Failure Diseases > MDS
Register FAQ Search Today's Posts Mark Forums Read

MDS Myelodysplastic syndromes

Reply
 
Thread Tools Search this Thread
  #1  
Old Wed Aug 1, 2018, 02:50 PM
cdseibold cdseibold is offline
Member
 
Join Date: Sep 2012
Location: Pinewood, MN
Posts: 43
Meds that can make MDS worse

Since I recently had a problem with Arimidex causing problems for my MDS, I am very curious if there are other meds that cause issues for MDS. I noticed on my info on I thinnk it was Flagyl that I am taking for a GI issue that a side effect could be neutopenia. Oh great. Has anyone seen a compilation that ties pancylopenia risk to various meds?

Thanks for any ideas.
__________________
Carol, age 75, diagnosed with MDS 9/2012, on wait and watch, recently had blood values drop probably due to Arimixdex, values coming back, but still serious fatigue, recent bone marrow text showed only 2% blasts
Reply With Quote
  #2  
Old Wed Aug 1, 2018, 04:11 PM
Neil Cuadra Neil Cuadra is offline
Owner
 
Join Date: Jul 2006
Location: Los Angeles, California
Posts: 2,451
Carol,

When you have a bone marrow failure disease and are taking medicine or drugs, it's worth paying attention to all those cautions about side effects!

The list of drugs that can cause cytopenias goes on and on, from non-steroidal anti-inflammatory drugs (NSAIDs) to anti-epileptic drugs and all sorts of chemo-related drugs.

A 2009 article named Drug-Induced Hematologic Syndromes lists many of the specific drugs that can produce cytopenias for myelodysplasia, aplastic anemia, sideroblastic anemia, pure red cell aplasia, immune thrombocytopenia, acute leukemia, and other related diseases.
__________________
Caregiver for my wife and founder of Marrowforums
Reply With Quote
  #3  
Old Fri Aug 3, 2018, 01:23 AM
Meri T. Meri T. is offline
Member
 
Join Date: Aug 2016
Location: Tokyo, Japan
Posts: 114
Flagyl

Carol,
I took flagyl last month. My GI was not working after tapering my immuno suppressant, so instead of increasing my immuno suppressant, my hematology gave me flagyl to stop my diarrhea. It worked so well, that about half a day later I was fine.

The side effects were so hard, that I stopped flagyl after 4 days. (It was supposed to be for 7 days). Nausea, upset stomach. Liver, kidneys went up, and my platelets have gone beneath the normal range.

The diarrhea was so frustrating that the flagyl was worth it, even for 4 days. I've stopped it now, but my GI still needs some other meds to help with the side effects caused by flagyl. I'm taking Takecab/Vonoprazan, Rebamipide and MiyaBM for my GI issues.

Hope your flagyl gets you into a better place for your GI.
Meri
__________________
Female 52, diagnosed MDS RAEB1 in August 2016, watch and wait for 9 months. Sibling match - Stem cell transplant in June 2017. GVHD GI tract, liver, skin, eyes. Thanking God everyday for Life is wonderful.
Reply With Quote
  #4  
Old Sat Aug 4, 2018, 05:53 PM
Cheryl C Cheryl C is offline
Member
 
Join Date: Dec 2011
Location: Lake Macquarie, Australia
Posts: 809
Have you investigated activated charcoal for diarrhoea?
__________________
Dx MDS RAEB 10% blasts + hypogammaglobulinemia, Sep 2011. Jan 2012 BMB - blasts down to 2% w/out treatment so BMT cancelled. Re-diagnosis RCMD. On watch and wait since Feb 2012. IVIg 5-weekly. BMB Feb 2014 - no blast transformation. 2018 still stable.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
MDS - VA assigns diagnostic code 7725 Tommy Daniels MDS 4 Sun Jan 22, 2017 03:51 PM
Battle with MDS - A successful story informer Alternative Treatments 4 Sat May 22, 2010 08:26 AM
Does physical activity make MDS worse? junglegirlsue MDS 3 Wed Apr 2, 2008 08:17 PM


All times are GMT -4. The time now is 02:17 AM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2018 Marrowforums.org